Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2017, 12:25 AM CDT for 5 counties in Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2017, 12:25 AM CDT (05:25 UTC)
- Expired
- Jul 26, 2017, 1:15 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Brown County, NE, Custer County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 12:30 AM CDT | TSTM WND GST 60 | 8 N Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
363
WUUS53 KLBF 260525
SVRLBF
NEC009-017-041-115-149-260615-
/O.NEW.KLBF.SV.W.0154.170726T0525Z-170726T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1225 AM CDT WED JUL 26 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock County in north central Nebraska...
Western Loup County in north central Nebraska...
Southeastern Brown County in north central Nebraska...
Northwestern Custer County in central Nebraska...
Eastern Blaine County in north central Nebraska...
* Until 115 AM CDT
* At 1225 AM CDT, severe thunderstorms were located along a line
extending from 15 miles south of Ainsworth to 7 miles southwest of
Anselmo, moving northeast at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Brewster, Anselmo, Rose, Victoria Springs State Recreation Area,
Milburn, Milburn Diversion Dam State Wildlife Management Area,
Hofeld Lake, Fox Bayou, Raven, Almeria Meadow State Wildlife
Management Area, Walworth, Twin Lakes State Wildlife Management
Area, Duff, Linscott, Almeria, Jones Lake, Johnsons Corner and
Gates.
This includes the following highways...
Highway 183 between mile markers 145 and 179.
Highway 2 between mile markers 246 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4165 9949 4149 10005 4239 10001 4255 9948
TIME...MOT...LOC 0525Z 243DEG 31KT 4234 9996 4155 9999
HAIL...<.75IN
WIND...70MPH
$$
CDC2 follow-up statements
542
WWUS53 KLBF 260541
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1241 AM CDT WED JUL 26 2017
NEC009-017-041-115-149-260615-
/O.CON.KLBF.SV.W.0154.000000T0000Z-170726T0615Z/
Rock NE-Loup NE-Brown NE-Custer NE-Blaine NE-
1241 AM CDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHWESTERN ROCK...WESTERN LOUP...SOUTHEASTERN BROWN...NORTH
CENTRAL CUSTER AND EASTERN BLAINE COUNTIES...
At 1241 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Long Pine to near Victoria Springs
State Recreation Area, moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Brewster, Anselmo, Rose, Victoria Springs State Recreation Area,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Hofeld
Lake, Fox Bayou, Raven, Almeria Meadow State Wildlife Management
Area, Walworth, Twin Lakes State Wildlife Management Area, Duff,
Almeria, Jones Lake, Johnsons Corner and Gates.
This includes the following highways...
Highway 183 between mile markers 145 and 179.
Highway 2 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4152 9994 4242 9990 4255 9948 4165 9949
TIME...MOT...LOC 0541Z 244DEG 34KT 4242 9971 4160 9980
HAIL...<.75IN
WIND...70MPH
$$
CDC882
WWUS53 KLBF 260608
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
108 AM CDT WED JUL 26 2017
NEC009-017-041-115-149-260618-
/O.EXP.KLBF.SV.W.0154.000000T0000Z-170726T0615Z/
Rock NE-Loup NE-Brown NE-Custer NE-Blaine NE-
108 AM CDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK...WESTERN
LOUP...SOUTHEASTERN BROWN...NORTH CENTRAL CUSTER AND EASTERN BLAINE
COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4152 9994 4242 9990 4255 9948 4165 9949
TIME...MOT...LOC 0608Z 243DEG 31KT 4252 9946 4170 9955
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 11:07 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 25, 11:07 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1107 PM CDT Tue Jul 25 2017 .UPDATE... Issued at 749 PM CDT Tue Jul 25 2017 Weather conditions have relaxed. The Heat Advisory and Red Flag Warning can be allowed to expire at 8 pm CDT. && .SHORT TERM...(This evening through Wednesday) Issued at 251 PM CDT Tue Jul 25 2017 A cold front will make it's way south into northwest Nebraska this evening, with the front through most of the forecast area of western and north central Nebraska by Wednesday morning. Several factors point toward a decent chance for thunderstorms tonight as the front crosses. 1) Moisture continues to increase this afternoon, with precipitable water values rising to over 1.5 inches prior to convective development. 2) Strong CAPE has developed across most of the area and will linger into this evening. 3) Mid level warm air advection and a 40kt southerly low level jet will help maintain convection through most of tonight. Limiting factor for severe storms late this afternoon and early evening will be the lack of the stronger winds aloft, but a speed max will cross the area mid to late evening tonight, and mid level winds will increase to around 40kt or so. This will likely aid in convection continuing through the night into the first half of Wednesday. Many areas of western and north central Nebraska are of course very dry, nevertheless some training of storms is possible as the front will be slow moving. This could lead to some locally heavy rain amounts, but flooding is unlikely due to the dry conditions. Cloudy skies and scattered showers will linger through Wednesday morning. Some sunbreaks should develop by afternoon as the mid levels dry out some. The big story will be the much cooler temperatures Wednesday, with highs in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 251 PM CDT Tue Jul 25 2017 Western CONUS ridge will be in process of building Wednesday into Wednesday night and will extend from the Four Corners region- Southern Plains into the western Canadian Prairies at the start of the period. The ridge will continue to build through Friday, though anchored more over the Four Corners region into the Norther Plains as it retrogrades westward. Dry conditions are anticipated Thursday-Thursday night as surface high pressure moves into the Upper Midwest with a surface ridge extending south into the Central Plains by Thursday afternoon. Thereafter, next chance for precipitation is Friday afternoon-Friday night with isolated- scattered showers and thunderstorms possible as an embedded shortwave trough moves through. Highs are anticipated to be near seasonal normal values both Thursday and Friday. The upper level ridge will continue to build across the western CONUS, over the northern Intermountain West and Great Basin, this weekend and Monday. In general, a slight warming trend is anticipated into the new work week with temperatures returning into the upper 80s/around 90 Sunday and Monday. The western CONUS ridge looks likely then to persist through early next week/through Tuesday. Isolated/slight chances PoPs exist for showers and thunderstorms Saturday and Sunday, mainly in the afternoon and evening. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1106 PM CDT Tue Jul 25 2017 Thunderstorms across Ncnt/Wrn Nebraska are expected to spread east tonight and build south. The thermal ridge at 700mb, 13C per KLBF upper air sounding, appears to be weakening supporting thunderstorms is all areas. Storm activity is expected to continue Wednesday morning east of highway 83. This activity should exit Ncntl Nebraska 18z-20z Wednesday. MVFR cigs are expected along and west of highway 83/north of highway 2 Wednesday morning. VFR cigs are expected in this region after 18z. && .FIRE WEATHER... Issued at 251 PM CDT Tue Jul 25 2017 Relative humidity currently around 20 to 35 percent across the Red Flag warning area with winds mainly to 20 mph. A Red Flag Warning is in place for this condition with no changes made at this time. Winds expected to see a slight increase, with gusts to 25 MPH, this afternoon. Also, thunderstorms anticipated across northwest and northern NEB. Thus critical fire weather conditions are expected late this afternoon and early this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...Taylor LONG TERM...ET AVIATION...CDC
Hazardous weather outlook, Jul 25, 7:55 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 755 PM CDT Tue Jul 25 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-270100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 755 PM CDT Tue Jul 25 2017 /655 PM MDT Tue Jul 25 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible tonight as a cold front advances through western and north central Nebraska. Isolated to scattered severe thunderstorms will be possible with damaging wind gusts and large hail the main hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Wednesday from southwest Nebraska into north central Nebraska. However, no strong or severe thunderstorms are anticipated at this time. Friday and beyond, while thunderstorms are possible at this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 10:54 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service North Platte NE 1054 PM CDT TUE JUL 25 2017 NEZ024-025-036-037-260445- Hooker NE-McPherson NE-Thomas NE-Logan NE- 1054 PM CDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHWESTERN LOGAN...EASTERN MCPHERSON AND THOMAS COUNTIES UNTIL 1145 PM CDT/1045 PM MDT/... At 1053 PM CDT/953 PM MDT/, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Tryon, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Thedford, Tryon, Highway 83 crossing The Dismal River, Norway, Highway 97 crossing the Dismal River and Shimmons Lake. This includes the following highways... Highway 2 between mile markers 201 and 214. Highway 92 between mile markers 200 and 208. Highway 97 between mile markers 32 and 55. Highway 83 between mile markers 128 and 150. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4146 10100 4182 10117 4206 10064 4183 10026 TIME...MOT...LOC 0353Z 224DEG 26KT 4168 10084 CDC
Special weather statement, Jul 25, 10:55 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM MDT TUE JUL 25 2017
NEZ094-260445-
Western Cherry NE-
955 PM MDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL
1045 PM MDT...
At 955 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Whitman, or 25 miles northwest of Mullen, moving
northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Highway 97 crossing the North Loup River, Marsh Flat, Speckel Meir
Lake, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Highway 97 crossing Big Creek and Sevenmile Hill.
This includes Highway 97 between mile markers 79 and 97.
LAT...LON 4263 10120 4229 10080 4224 10080 4224 10081
4213 10150 4225 10162
TIME...MOT...LOC 0355Z 246DEG 19KT 4225 10146
CDCSpecial weather statement, Jul 25, 11:04 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
1104 PM CDT TUE JUL 25 2017
NEZ009-010-027-028-260445-
Loup NE-Holt NE-Garfield NE-Rock NE-
1104 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHERN GARFIELD AND HOLT COUNTIES UNTIL 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Stuart to 8 miles west of
Amelia to 11 miles southeast of Rose. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
O'neill, O'Neill, Atkinson, Stuart, Chambers, Amelia, Inman, Emmet,
Sybrant, Carson Lake, Sunfish Lake, Pony Lake, Goose Lake State
Wildlife Management Area and Midway.
This includes the following highways...
Highway 183 between mile markers 142 and 143.
Highway 20 between mile markers 272 and 315.
Highway 281 between mile markers 158 and 204.
LAT...LON 4209 9876 4200 9876 4201 9947 4275 9926
4275 9853 4209 9853
TIME...MOT...LOC 0404Z 271DEG 30KT 4272 9913 4227 9913 4202 9943
CDCSpecial weather statement, Jul 25, 11:14 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT TUE JUL 25 2017
NEZ036-037-059-260500-
McPherson NE-Lincoln NE-Logan NE-
1114 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES UNTIL MIDNIGHT CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to near North Platte. Movement
was east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Stapleton, Gandy, Ringgold, Tarboz Lake, Shanklin
Bluff, Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 210 and 242.
Highway 97 between mile markers 1 and 25.
Highway 83 between mile markers 85 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 10087 4149 10093 4174 10043 4174 10033
4117 10031
TIME...MOT...LOC 0414Z 247DEG 30KT 4151 10086 4116 10085
CDCSpecial weather statement, Jul 25, 11:46 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
1146 PM CDT TUE JUL 25 2017
NEZ037-038-260530-
Custer NE-Logan NE-
1146 PM CDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN...NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE
COUNTIES UNTIL 1230 AM CDT...
At 1146 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gandy, or near Stapleton, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stapleton, Arnold, Merna, Gandy, Logan, Tarboz Lake, Shanklin Bluff,
Pleasant Hill and Hoagland.
This includes the following highways...
Highway 2 between mile markers 267 and 270.
Highway 92 between mile markers 226 and 273.
Highway 83 between mile markers 106 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4139 10024 4139 10054 4149 10057 4174 10011
4147 9970 4137 10024
TIME...MOT...LOC 0446Z 236DEG 35KT 4143 10046
CDCLocal storm report, Jul 25, 11:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT TUE JUL 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST THEDFORD 41.98N 100.57W
07/25/2017 M70 MPH THOMAS NE AWOS
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:01 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 25, 7:42 PM CDT | Special Weather Statement | LBF | Grant | 48 min |
| Jul 25, 7:44 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jul 25, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 45 min |
| Jul 25, 8:16 PM CDT | Special Weather Statement | LBF | Brown | 44 min |
| Jul 25, 8:45 PM CDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Jul 25, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 43 min |
| Jul 25, 9:19 PM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 25, 9:42 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 48 min |
| Jul 25, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 36 min |
| Jul 25, 10:04 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 41 min |
| Jul 25, 10:23 PM CDT | Special Weather Statement | LBF | Loup, Rock | 37 min |
| Jul 25, 10:36 PM CDT | Special Weather Statement | LBF | Keith | 39 min |
| Jul 25, 10:54 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jul 25, 10:55 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 25, 11:04 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jul 25, 11:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 25, 11:46 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jul 25, 11:52 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 38 min |
| Jul 26, 1:12 AM CDT | Special Weather Statement | LBF | Garfield | 48 min |
| Jul 26, 1:37 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 68 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.